High Wind, Loudoun
- When
- March 12, 7:45 PM EST
- Where
- Loudoun forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- ASOS
Measured gusts of 61 knots was reported at Dulles International.
A cold front moved through the Mid Atlantic while sharp pressure rises occurred behind the frontal passage. Gusty Northwest winds occurred across the region with widespread gusts up to 55 mph with localized higher amounts.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LWX wrote it up.
A cold front moved through the Mid Atlantic while sharp pressure rises occurred behind the frontal passage. Gusty Northwest winds occurred across the region with widespread gusts up to 55 mph with localized higher amounts.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Mar 12, 6:25 PM EST, 1 hour 20 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
725 PM EDT WED MAR 12 2014
.SYNOPSIS...
A VERY STRONG LOW PRESSURE CENTER AND ITS ASSOCIATED COLD FRONT WILL
PASS THROUGH THE MID-ATLANTIC STATES BY THIS EVENING. AN UPPER LEVEL
TROUGH WILL MOVE ACROSS THE AREA TONIGHT...THEN CANADIAN HIGH
PRESSURE WILL BUILD THROUGH THURSDAY NIGHT AND MOVE OFF THE COAST
FRIDAY. ANOTHER WEAK DISTURBANCE MOVES THROUGH TO START THE WEEKEND.
FOR THE SECOND HALF OF THE WEEKEND...HIGH PRESSURE WILL BUILD OVER
THE GREAT LAKES WHILE ANOTHER UPPER DISTURBANCE PASSES THROUGH THE
MID-ATLANTIC.
&&
.NEAR TERM /THROUGH THURSDAY/...
MUCH OF THE SEVERE THUNDERSTORM WATCH WAS CANCELLED WITH THE COLD
FRONT ALREADY PASSING THRU.
A STRONG PRESSURE SURGE BEHIND THE FRONT HAS BEEN ACCOMPANIED BY
WIDESPREAD WIND GUSTS OF GREATER THAN 45 MPH SO FAR. SEVERAL OBS
HAVE BEEN ON THE HIGH END OF WIND ADVISORY...THOUGH ONE PK WND
GUST REACHED HIGH WIND WARNING CRITERIA...MRB OF 61 MPH.
PREVIOUS DISCUSSION...
SEVERE THUNDERSTORM WATCH #28 HAS BEEN ISSUED FOR COUNTIES EAST OF
THE BLUE RIDGE EXCLUDING THE CENTRAL FOOTHILLS...WHERE THE NARROW
LINE OF CONVECTION ALONG THE FRONT HAS ALREADY PASSED THRU. PER
LATEST RADAR TRENDS AND HRRR SIM REFLECTIVITY FORECAST...EXPECT
THIS LINE TO INTENSIFY A BIT OVER THE NEXT COUPLE OF HRS AS IT
REACHES THE I-95 CORRIDOR AND CHESAPEAKE BAY. THE LINE SHOULD
CLEAR THE CHSPK BAY BETWEEN 730 PM AND 830 PM.
983/984 MB SFC LOW IS NOW IN SRN PA AND THIN CONVECTIVE LINE HAS
EVOLVED FROM THAT LOW SWD ACROSS WV...FAR SWRN VA...AND ERN TN.
CLOUDS ARE TRYING TO BREAK AHEAD OF THIS LINE BUT ARE HAVING
TROUBLE AT THE MOMENT NORTH OF THE VA/NC BORDER. EVEN WITH THE
CLOUD COVER...TEMPS AND DEWPOINTS HAVE SURGED...WITH TEMPS IN THE
MID/UPPER 60S AND DEWPOINTS IN THE 50S SOUTH OF THE FRONT. AN
EARLIER WIND SURGE LED TO 40-50 KNOT GUSTS IN LOUDOUN AND
MONTGOMERY COUNTIES...BUT THIS APPEARS TO HAVE SINCE SUBSIDED. THE
FRONT WILL PASS THROUGH THIS EVENING...USHERING IN MARKEDLY COLDER
AIR.
LETS GO THREAT BY THREAT. FIRST...THE STORM THREAT FOR THIS
AFTERNOON. THE LINE WILL CROSS THE CWA BETWEEN 3 PM AND 8 PM. SO FAR
THERE HAS BEEN LITTLE LIGHTNING IN THIS ACTIVITY AND WIND GUSTS HAVE
NOT REALLY BEEN ANY MORE SIGNIFICANT THAN THE GRADIENT WIND.
REGARDLESS...THIS ACTIVITY IS MOVING INTO A SLIGHTLY WARMER
ENVIRONMENT AS IT GETS HERE...SO IT WILL HAVE TO BE MONITORED. AND
AS WE HAVE SEEN...THE WINDS ARE STRONG ENOUGH ALREADY AS IT IS.
NEXT IS THE WIND THREAT. A WIND ADVISORY STARTS AT 6 PM AND HAS BEEN
EXPANDED TO INCLUDE THE ENTIRE FORECAST AREA. WINDS ARE ALREADY
WIDESPREAD GUSTING TO 25 TO 35 KNOTS AND THIS WILL PICK UP EVEN
FURTHER SINCE THE PRESSURE GRADIENT IS ACTUALLY STRONGER BEHIND THE
FRONT. SOME OF THE GUIDANCE INDICATES WIND GUSTS EXCEEDING 50 KNOTS
THIS EVENING...ESPECIALLY AT HIGHER ELEVATIONS. THEREFORE...THE
POTENTIAL FOR A SHORT-LEAD-TIME UPGRADE TO HIGH WIND WARNING DOES
EXIST BEHIND THE FRONT. WINDS WILL STAY QUITE GUSTY THROUGH THE
MORNING HOURS ON THURSDAY AND THEN VERY GRADUALLY SUBSIDE DURING THE
AFTERNOON.
SHARPLY COLDER TEMPERATURES AND WIND CHILLS ARE ANOTHER THREAT.
TEMPS SHOULD DROP 30-40 DEGREES IN ABOUT FOUR HOURS AS THE FRONT
PASSES...WITH LOWS TONIGHT RANGING FROM THE SINGLE DIGITS IN THE
HIGHLANDS...TO 20-25 EAST OF THE BLUE RIDGE. BETWEEN A LACK OF
RAIN...AND PLENTY OF WIND...THERE PROBABLY WILL NOT BE MUCH IN THE
WAY OF ICING PROBLEMS FOR THE MORNING COMMUTE. WIND CHILLS WILL BE
NO HIGHER THAN THE SINGLE DIGITS AREAWIDE...AND BELOW ZERO IN MANY
LOCATIONS IN THE HIGHLANDS AND NORTHERN MARYLAND. WIND CHILLS COULD
APPROACH 20 BELOW ZERO IN SPOTS IN THE HIGHLANDS. TEMPERATURES WILL
REMAIN NEAR OR BELOW FREEZING IN MOST AREAS ON THURSDAY.
UPSLOPE SNOW WILL DEVELOP WEST OF THE ALLEGHENY FRONT THIS EVENING
AND CONTINUE THROUGH MUCH OF THE NIGHT. CURRENT THINKING IS MAYBE A
COUPLE OF INCHES OF SNOW...BUT THAT AMOUNT COULD VARY GREATLY
DEPENDING ON THE LENGTH OF TIME SNOW OCCURS AND HOW QUICKLY TEMPS
FALL BELOW FREEZING BEHIND THE FRONT. A WINTER WEATHER ADVISORY
CANNOT BE RULED OUT FOR THESE AREAS. ELSEWHERE...SNOW CHANCES APPEAR
SMALL...IF ANY.
FOR DETAILS ON THE MARINE/COASTAL FLOOD/FIRE WEATHER THREATS...SEE
THEIR RESPECTIVE SECTIONS OF THIS DISCUSSION.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY/...
WINDS WILL DIMINISH THURSDAY EVENING AS HIGH PRESSURE MOVES
OVERHEAD. THE LIGHTER WINDS AND A MOSTLY CLEAR SKY SHOULD ALLOW
TEMPERATURES TO PLUMMET THURSDAY EVENING...WITH OVERNIGHT LOWS
GENERALLY AROUND 20 EXPECTED...EXCEPT 20 TO 25 IN THE INNER CITIES.
MILDER WEATHER IS EXPECTED FRIDAY AS COLD HIGH PRESSURE DEPARTS TO
THE EAST AND SOUTHERLY RETURN FLOW SETS UP. HIGHS IN THE 50S TO NEAR
60 ARE EXPECTED.
A COLD FRONT WILL APPROACH THE AREA FROM THE GREAT LAKES FRIDAY
NIGHT INTO SATURDAY...BUT AT THIS TIME DOES NOT APPEAR TO HAVE MUCH
MOISTURE WITH IT. THE BEST CHANCE OF PRECIPITATION WILL BE OVER THE
POTOMAC HIGHLANDS WHERE A FEW RAIN OR SNOW SHOWERS ARE POSSIBLE.
COLDER AIR LAGS BEHIND THE FRONT...SO SATURDAY SHOULD BE ANOTHER
MILD DAY WITH HIGH TEMPERATURES SIMILAR TO THAT OBSERVED ON FRIDAY.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
SUNDAY WILL LIKELY BE THE NICEST DAY OF THE LONG TERM PERIOD WITH
HIGH TEMPS NEAR 50 DEGREES...NEAR NORMAL FOR THIS TIME OF YEAR...AND
PARTLY SUNNY SKIES. HIGH PRESSURE OVER THE GREAT LAKES WILL KEEP
LIGHT WINDS OUT OF THE NORTH DURING THE DAY. THE FRONTAL BOUNDARY
THAT CROSSED OUR AREA SATURDAY WILL STALL OFF OF THE EAST COAST
SUNDAY NIGHT AND MODAL AGREEMENT IS VERY LOW ON WHAT WILL HAPPEN
NEXT.
UPPER LEVEL TROUGHING OVER THE GREAT LAKES SHOULD ENCOURAGE THE
FORMATION OF A LOW PRESSURE WAVE ALONG THE STALLED BOUNDARY OVER THE
GULF COAST. THIS WAVE SHOULD MOVE UP THE EAST COAST AS THE UPPER
LEVEL TROUGH LIFTS THROUGH THE BEGINNING OF THE WORKWEEK. TRACK AND
TIMING OF THIS COASTAL LOW IS STILL VERY UNCERTAIN...AS THERE IS
VERY HIGH VARIABILITY WITHIN ENSEMBLE MEMBERS OF GLOBAL MODELS.
TRACK WILL PLAY A LARGE ROLL IN PTYPE AND LOCAL IMPACTS. ASSUMING
THAT LOW TRACKS UP THE COAST AND WE REMAIN IN THE COLD SECTOR OF THE
STORM...WINTRY PRECIP IS A REALISTIC EXPECTATION. HAVE FORECAST
HIGHS NEAR 40 AND LOWS IN THE UPPER 20S FOR NEXT WEEK WITH LOW END
CHANCE POPS THROUGH THE ENTIRE BEGINNING OF THE WORKWEEK. HAVE
STARTED PTYPE AS RAIN AND INCLUDED POSSIBILITY OF SNOW OVERNIGHT
MONDAY TO ACCOUNT FOR UNCERTAINTY OF LOW TRACK AND DYNAMICS.
&&
.AVIATION /23Z WEDNESDAY THROUGH MONDAY/...
THIN LINE OF SHRA/POSSIBLE TSRA WILL MOVE THROUGH THE TERMINALS
BETWEEN 20 UTC AND 23 UTC. RELATIVELY BRIEF VSBY/CIG RESTRICTIONS
ARE LIKELY AS THIS LINE PASSES. BIG STORY FOR AVIATION WILL BE THE
GUSTY AND PERSISTENT WIND. WINDS OUT OF THE SOUTH WILL SHIFT OUT OF
THE WEST AND THEN NORTHWEST AS THE FRONT PASSES...AND LIKELY BECOME
EVEN GUSTIER THAN THEY HAVE BEEN. WIND GUSTS OVER 40 KTS ARE LIKELY
AT TIMES. WINDS WILL GRADUALLY SUBSIDE ON THURSDAY. ASIDE FROM THE
CONVECTIVE LINE...VFR CIGS/VSBYS ARE EXPECTED.
VFR CONDITIONS ARE EXPECTED THURSDAY NIGHT THROUGH SATURDAY...WITH
THE EXCEPTION OF TERMINALS OVER THE POTOMAC HIGHLANDS WHERE SUB-VFR
CONDITIONS ARE POSSIBLE IN RAIN OR SNOW SHOWERS. GUSTY NORTHWEST
WINDS OF 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS ARE EXPECTED THURSDAY
EVENING...BECOMING LIGHT AND VARIABLE AFTER MIDNIGHT. SOUTHERLY
WINDS AROUND 10 KNOTS ARE EXPECTED FRIDAY INTO FRIDAY NIGHT WITH
GUSTS TO 20 KNOTS POSSIBLE. WINDS THEN BECOME WEST AROUND 10 KNOTS
SATURDAY.
&&
.MARINE...
EXPANDED THE GALE WARNING TO ALL WATERS...STARTING EARLIER AND
ENDING LATER. GUSTS OVER 30 KNOTS ARE ALREADY HAPPENING AND WILL
CONTINUE AND EVEN INTENSIFY AS THE FRONT PASSES. GALE-LEVEL GUSTS
WILL CONTINUE THROUGH MOST OF THURSDAY...ESPECIALLY OVER THE MORE
OPEN WATERS OF THE LOWER TIDAL POTOMAC AND MARYLAND CHESAPEAKE BAY.
WINDS WILL GRADUALLY SUBSIDE DURING THE LATE AFTERNOON THURSDAY.
SCA CONDITIONS ARE EXPECTED THURSDAY EVENING IN A GUSTY NORTHWEST
FLOW. A BRIEF LULL IN WINDS IS FORECAST THROUGH FRIDAY
MORNING...WITH GUSTY SOUTHERLY FLOW BRINGING ANOTHER ROUND OF SCA
WINDS FRIDAY AFTERNOON AND EVENING...BEFORE WINDS SLACKEN OFF
OVERNIGHT FRIDAY NIGHT INTO SATURDAY MORNING.
A SMALL CRAFT ADVISORY MAY BE NECESSARY BEGINNING SUNDAY NIGHT AS
A COASTAL LOW MAY MOVE NEAR THE AREA.
&&
.FIRE WEATHER...
ABUNDANTLY DRY AIR WILL ACCOMPANY THE ARCTIC AIRMASS INVADING THE
AREA ON THURSDAY...WITH DEW POINTS BELOW ZERO EXPECTED. THIS WILL
RESULT IN RELATIVE HUMIDITY VALUES BOTTOMING OUT AT 20 TO 25 PERCENT
THURSDAY AFTERNOON...ESPECIALLY EAST OF THE BLUE RIDGE. THE DRY AND
WINDY CONDITIONS MAY RESULT IN AN ENHANCED FIRE SPREAD POTENTIAL. A
FIRE WEATHER WATCH HAS BEEN ISSUED FOR ALL OUR VIRGINIA COUNTIES
EAST OF THE BLUE RIDGE IN COORDINATION WITH NEIGHBORING OFFICES AND
FIRE OFFICIALS. THE REMAINDER OF THE AREA WILL BE FURTHER CONSIDERED
FOR SPS AND POTENTIAL FIRE WEATHER HEADLINES TONIGHT OR TOMORROW.
&&
.TIDES/COASTAL FLOODING...
COASTAL FLOOD ADVISORY HAS EXPIRED. WITH THE ANNAPOLIS BUOY
REMAINING JUST BELOW THRESHOLD DURING THE AFTN HIGH TIDE... COASTAL
FLOODING ELSEWHERE UNLIKELY.
WATER LEVELS WILL SHARPLY DECREASE FOLLOWING FRONTAL PASSAGE...AND
A NEGATIVE ANOMALY OVER ONE FOOT IS LIKELY BY THURSDAY AFTERNOON.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...WIND ADVISORY UNTIL 11 AM EDT THURSDAY FOR DCZ001.
MD...WIND ADVISORY UNTIL 11 AM EDT THURSDAY FOR MDZ003>007-009>011-
013-014-016>018-501-502.
WIND CHILL ADVISORY FROM 11 PM THIS EVENING TO NOON EDT
THURSDAY FOR MDZ501-502.
VA...WIND ADVISORY UNTIL 11 AM EDT THURSDAY FOR VAZ025>031-036>040-
042-050>057-501>504.
WIND CHILL ADVISORY FROM 11 PM THIS EVENING TO NOON EDT
THURSDAY FOR VAZ503-504.
FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY
AFTERNOON FOR VAZ036>040-042-050>057-501-502.
WV...WIND ADVISORY UNTIL 11 AM EDT THURSDAY FOR WVZ050>053-055-
501>506.
WIND CHILL ADVISORY FROM 11 PM THIS EVENING TO NOON EDT
THURSDAY FOR WVZ501>506.
MARINE...GALE WARNING UNTIL 8 PM EDT THURSDAY FOR ANZ530>534-537>543.
SMALL CRAFT ADVISORY FROM 11 AM TO 8 PM EDT THURSDAY FOR
ANZ535-536.
GALE WARNING UNTIL 11 AM EDT THURSDAY FOR ANZ535-536.
&&
UPDATE...JRKHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 758 PM EDT WED MAR 12 2014 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 131000- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 758 PM EDT WED MAR 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...TONIGHT A WIND ADVISORY IS IN EFFECT TONIGHT FOR WIND GUSTS UP TO 55 MPH BEHIND THE COLD FRONT. A GALE WARNING IS IN EFFECT TONIGHT FOR THE WATERS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE WIND ADVISORY CONTINUES THROUGH LATE THURSDAY MORNING. GALE WARNINGS CONTINUE THROUGH THURSDAY FOR THE MARYLAND CHESAPEAKE BAY AND THE LOWER TIDAL POTOMAC. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE REST OF THE TIDAL POTOMAC THURSDAY. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR THE NORTHERN VIRGINIA PIEDMONT. ELSEWHERE...THERE MAY BE AN ENHANCED FIRE SPREAD POTENTIAL THURSDAY DUE TO THE COMBINATION OF GUSTY WINDS AND VERY DRY AIR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-131000- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 758 PM EDT WED MAR 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...TONIGHT A WIND ADVISORY IS IN EFFECT TONIGHT FOR WIND GUSTS TO 55 MPH BEHIND THE COLD FRONT. A WIND CHILL ADVISORY IS IN EFFECT OVERNIGHT FOR THE POTOMAC HIGHLANDS AND ALLEGHENY MOUNTAINS. WIND CHILLS OF 5 TO 15 BELOW ZERO ARE EXPECTED. A COUPLE INCHES OF ACCUMULATING SNOW AND GUSTY WINDS WILL PRODUCE LOW VISIBILITIES TONIGHT ALONG THE WESTERN SLOPES OF THE ALLEGHENY FRONT AND POTOMAC HIGHLANDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE WIND ADVISORY CONTINUES THROUGH LATE THURSDAY MORNING. THE WIND CHILL ADVISORY ALSO CONTINUES THROUGH THURSDAY MORNING FOR THE POTOMAC HIGHLANDS. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR CENTRAL AND NORTHERN VIRGINIA EAST OF THE BLUE RIDGE. ELSEWHERE...THERE MAY BE AN ENHANCED FIRE SPREAD POTENTIAL THURSDAY AFTERNOON DUE TO THE COMBINATION OF GUSTY WINDS AND VERY DRY AIR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
658 PM EDT WED MAR 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM NON-TSTM WND GST 1 N MARTINSBURG ARPT 39.41N 77.98W
03/12/2014 M61 MPH BERKELEY WV ASOS
&&
EVENT NUMBER LWX1400045
KLWSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 727 PM EDT WED MAR 12 2014 MDZ501-VAZ503-WVZ501-503-505-130530- EXTREME WESTERN ALLEGANY-WESTERN HIGHLAND-WESTERN GRANT- WESTERN MINERAL-WESTERN PENDLETON- INCLUDING THE CITIES OF...FROSTBURG...HIGHTOWN...BAYARD... MOUNT STORM...ELK GARDEN...CIRCLEVILLE 727 PM EDT WED MAR 12 2014 ...SNOW SHOWERS WITH GUSTY NORTHWEST WINDS REDUCING VISIBILITIES BELOW 1/2 MILE THIS EVENING... WITH THE FRONTAL PASSAGE EARLIER THIS EVENING...WINDS HAVE INCREASED TO 40 MPH. THESE WINDS COUPLED WITH SNOW SHOWERS WILL CONTINUE THROUGH THE REMAINDER OF THIS EVENING...CAUSING BLOWING SNOW WHICH WILL REDUCE VISIBILITIES BELOW 1/2 MILE AT TIMES THROUGH MIDNIGHT. EXERCISE ADDITIONAL CAUTION IF YOU ARE DRIVING TONIGHT AND BE PREPARED FOR RAPIDLY CHANGING VISIBILITIES.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
812 PM EDT WED MAR 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0811 PM NON-TSTM WND GST 2 SSW KEYSER 39.42N 79.00W
03/12/2014 M61 MPH MINERAL WV CO-OP OBSERVER
&&
EVENT NUMBER LWX1400046
MEADOWSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
813 PM EDT WED MAR 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM NON-TSTM WND GST 2 SW FLINT 39.65N 77.47W
03/12/2014 M66 MPH FREDERICK MD AWOS
KRSP AWOS
&&
EVENT NUMBER LWX1400047
JRKPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
826 PM EDT WED MAR 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM NON-TSTM WND DMG 2 NW HILLSBORO 39.21N 77.74W
03/12/2014 LOUDOUN VA BROADCAST MEDIA
TREE DOWN ON RT 9 BETWEEN RT 287 AND THE WEST VIRGINIA
LINE.
&&
EVENT NUMBER LWX1400048
JRKThe national radar mosaic for the moment the first event began.
4 high wind. Local standard time, as filed.
Measured gusts of 61 knots was reported at Dulles International.
Estimated gusts of 50 knots blew down trees.
Estimated gusts of 50 knots blew down a tree on a house.
Estimated gusts of 50 knots blew down trees.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Virginia in 2014Every state in 2014This day in weather historyWarnings in Virginia, March 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 508236, 508237, 508238, 508239.